MAUDE Adverse Event Report: ST. JUDE MEDICAL FLEXABILITY¿ ABLATION CATHETER, BI-D, CURVE F-J; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

ST. JUDE MEDICAL FLEXABILITY¿ ABLATION CATHETER, BI-D, CURVE F-J; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Model Number A701128
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
One flexibility¿ ablation catheter, bi-d, curve f-j was returned due to a steering issue.The catheter deflected when actuating the steering mechanism and the curve dimensions met specifications; however, the catheter was out of plane due to a cut in the shaft proximal to electrode 2.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the reported steering issue is due to the cut in the shaft of the catheter.The cause of the cut in the shaft remains unknown.
 
Event or Problem Description
This report is to advise of an incidental finding of catheter shaft damage, exposing internal components observed during analysis.

Brand Name
FLEXABILITY¿ ABLATION CATHETER, BI-D, CURVE F-J
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
ST. JUDE MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS  1897-4050
MDR Report Key8682853
Report Number3008452825-2019-00266
Device Sequence Number2260643
Product Code OAD
UDI-Device Identifier05415067011145
UDI-Public05415067011145
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P110016
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Model NumberA701128
Device Catalogue NumberA701128
Device Lot Number6581085
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/11/2019
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2019
Initial Report FDA Received Date06/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight88